Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Having headache in the top of head. Should I be concerned?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
Please guide-
Does pain in center part of the head /top of head started few days is concerning. Does this is side effects of medicines I am taking, or due to any hidden problem,what may be expected reasons,list of medicines,reports etc are on file
Posted Sat, 29 Dec 2012 in Headache and Migraines
Answered by Dr. Ram Choudhary 36 hours later
The headache in the top of head is a very general symptom. It needs treatment in first place and also it needs to be diagnosed of it's cause.
I want you to provide with some detail regarding your headache, how long it is there, how it is relieved, do you have early morning worsening, does it hurt when you shake head, any vomiting, how is the mood and sleep, do you have symptoms of cold, what medicines you are taking- having suspicion on.
Have you got brain CT/MAI.
Hope you would provide a follow up query with the required details very soon.
Above answer was peer-reviewed by
Follow-up: Having headache in the top of head. Should I be concerned? 13 hours later
Dear Dr.Choudary,
I am enclosing herewith list of medicines,
Few test reports are also enclosed. Sleep is not smooth, headache is almost during whole day, while sleeping and laying on bed it also experienced.This was started about few weeks. You will see that DHEAS are low in one test report, before this 15 days back Testosterone free and total was low, during second report in which DHEAS was low testosterone got normal. Due to untreated sleep apnea obs, I am not sure that does testosterone replacement injection is safe?
You will see that there is some changes in ECHO too,.
Having sever swelling on knees and elbows with pain, pain is like that some thing is boiling on bone in one of elbow left side.
Headache is same in early morning, for mood sleep specialist have started depression medicine, he is looking to treat mood,anxiety, to start use of CPAP.
As far as CT/MRI of brain it has not been done, in Canada it is like very hard to have appointments with specialists and have done these tests. Test reports are running from many specialists but were seen/evaluated rarely.
You will see that doctors are not interested to look after reasons of low DHEAS, I will try to request family doctor for Endo referral.
Here doctors are blaming all ailments for sleep apnea, I will send sleep study report in my next follow up, you can please guide accordingly.
Due to the reason of low DHEAS there must be some root cause like Adrenal dyfunction etc. But system is like that who will do this.
Gums are getting swelling. all day feeling tired,sleepy,fatigue
Answered by Dr. Ram Choudhary 16 hours later
Welcome back.
I would like to specifically ask you, is the headache worse in early morning- can it interrupt your sleep?
Do you have snoring, please let me know your height and weight.
The DHEAS levels does not seem relevant.
Have you been investigated for the joint pain? What is the details.
Please provide these details as well.
Your problem seems multifaceted.
Hope to have a quick follow up with these details.
Above answer was peer-reviewed by
Follow-up: Having headache in the top of head. Should I be concerned? 7 hours later
Dear Dr.Choudhary,
Yes headache worse in morning and interrupting sleep,taking hypertension medicine as mentioned under med details during night.
yes sever snoring, Sleep study and lung function reports attached.
You are correct- still Low DHEAS must have some root cause-like Adrenal dyfunction. swelling along Gums is experienced.
For joint function you can guide tests/investigations which can be done. My ESR is always high like from 25 to 45 during last three years. Swelling and pain effects are clear .Doctors here rule out Temporol Artitites with biopsy.
I have belly weight- may be due to low DHEAS and low Testosterone, weight is 110 kgs, height 5' 6",
Heamaturia like painless is there during this period seen under dipstick ,
Nephrologist have seen Dysmorphic red blood cells in urine.
Warmness in body is feeling the whole day.
Answered by Dr. Ram Choudhary 11 hours later
Welcome to healthcare Magic!
Your base line problem in my opinion is you weight.
Your BMI is 38, which means you are having grade-3 obesity.
The gross obese people have fullness in neck and the upper airways is collapsed when they fall asleep. Due to this there is obstruction of airway and suffocation. It causes interruption of sleep and poor quality of sleep. This result in bloating, day time lethargic state, episodic day time naps, headache, lack of concentration. I think that is the cause of your headache as well. The hormonal imbalance is also seemingly a result of this.
This condition is known to cause testicular atrophy in long run. Testosterone replacement is not a good option.
Your other reports are acceptable. Your Hemoglobbin level should have been a bit higher. ESR is in expected range- with that much obesity and OSA is has to be that much. ECHO is also fine except for minor issues, follow with the cardilogist for that.
You need to cut down on weight under supervision- reduce rational intake of energy in form of fat, fried food, snacks, fast foods and alcohol, take lots of fruits and salads, do daily exercises. You are quite heavy weight, I would suggest to start slow and built as you can tolerate. Preferably through some structured program under supervision.
You should also adjust to CPAP, until the weight loss starts paying.
There is no point in checking Pituitary/adrenal gland function in such physiological storm state.
I would also like you to taper off venlafaxine.
You can get prescribed the Modafinil tablet and take it in supervision, it has proven benefit in OSA population.
I hope the advise would be informative and useful for you.
Take Care!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor